Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 65, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 17, 2008, 3:22 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2008, 3:22 AM EDT (07:22 UTC)
- Expired
- Oct 17, 2008, 4:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS71 KCLE 170722 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 322 AM EDT FRI OCT 17 2008 LEZ142>149-171530- /O.NEW.KCLE.SC.Y.0065.081017T0722Z-081017T1600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 322 AM EDT FRI OCT 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. A NORTHEAST WIND AT 10 TO 20 KNOTS ON LAKE ERIE WILL CAUSE WAVES BETWEEN 3 AND 5 FEET ALONG THE NEARSHORE WATERS. THE WINDS ARE EXPECTED TO DIMINISH THIS AFTERNOON AND THE WAVES SHOULD SUBSIDE TO BELOW SMALL CRAFT CRITERIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ LOMBARDY
2 follow-up statements
000 WHUS71 KCLE 171342 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 942 AM EDT FRI OCT 17 2008 LEZ142-143-171445- /O.CAN.KCLE.SC.Y.0065.000000T0000Z-081017T1600Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- 942 AM EDT FRI OCT 17 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LEZ144>149-172000- /O.EXT.KCLE.SC.Y.0065.000000T0000Z-081017T2000Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 942 AM EDT FRI OCT 17 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. A NORTHEAST WIND AT 10 TO 20 KNOTS ON LAKE ERIE WILL CAUSE WAVES BETWEEN 3 AND 5 FEET ALONG THE NEARSHORE WATERS. THE WINDS AND WAVES ARE EXPECTED TO DIMINISH AND SUBSIDE LATER THIS AFTERNOON AS HIGH PRESSURE BUILDS OVER THE GREAT LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$ OUDEMAN
000 WHUS71 KCLE 171958 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 358 PM EDT FRI OCT 17 2008 LEZ144>149-172100- /O.EXP.KCLE.SC.Y.0065.000000T0000Z-081017T2000Z/ THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 358 PM EDT FRI OCT 17 2008 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. THE LAKE WILL STILL REMAIN CHOPPY THIS EVENING WITH WAVES OF 2 TO 4 FEET AND A NORTHEAST WIND. $$ OUDEMAN
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 1:24 AM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 17, 1:24 AM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 124 AM EDT FRI OCT 17 2008 .SYNOPSIS... COOL HIGH PRESSURE WILL GRADUALLY BUILD INTO THE REGION FROM THE WESTERN GREAT LAKES AND REACH THE AREA ON SATURDAY. THE HIGH PRESSURE AREA WILL MOVE TO THE EAST COAST ON SUNDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... TEMPS ARE JUST COLD ENOUGH FOR LAKE EFFECT CLOUDS. SURFACE HIGH BUILDING IN OVERNIGHT WITH ANTICYCLONIC FLOW BUT INVERSION REMAINS HIGH AND SOME LAKE EFFECT CLOUDS WILL LIKELY PERSIST ESPECIALLY ALONG THE CENTRAL LAKESHORE WITH THE NORTH FLOW. SHOULD BE INCREASING HOLES IN THE CLOUDS INLAND...YOUNGSTOWN WOOSTER CANTON MT VERNON...OVERNIGHT BUT FOR SIMPLICITY WILL JUST GO WITH M CLOUDY. LOCAL WRF MODEL POSTS A SMALL AMOUNT OF QPF OVERNIGHT BUT AIRMASS TOO DRY WITH TOO MUCH SUBSIDENCE. MIN TEMP FORECAST MAY BE A DEGREE OR TWO TOO COOL WHERE CLOUDS HANG IN AND INCREASED THE LAKESHORE TEMPS SEVERAL DEGREES OTHERWISE NO SIGNIFICANT CHANGES FOR OVERNIGHT LOWS. && .SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY NIGHT/... GENERALLY FAIR WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON AS THE GFS AND ECMWF ARE QUITE SIMILAR IN MOVING AN UPPER LEVEL SHORT WAVE ACROSS THE OHIO VALLEY EARLY SATURDAY AND A PROGRESSIVE SHORT WAVE RIDGE FOR LATE SATURDAY AND SUNDAY WHICH IS TO BE FOLLOWED BY ANOTHER SHORT WAVE ON MONDAY. TIMING OF FEATURES SURFACE AND ALOFT ARE FAIRLY SIMILAR SO CONFIDENCE IS HIGH. FOR FRIDAY NIGHT WITH A DRY STABLE SURFACE RIDGE OVER THE REGION EXPECTED ONLY A PERIOD OF CLOUDINESS FRIDAY NIGHT AND EARLY SATURDAY AS THE FIRST SHORT WAVE PASSES BY. MOSTLY CLEAR SKIES SHOULD FOLLOW FOR LATE SATURDAY UNTIL EARLY MONDAY. MAV GUIDANCE LOOK OK WITH MINOR CHANGES. && .LONG TERM /MONDAY THROUGH THURSDAY/... GFS AND ECMWF IN PRETTY GOOD AGREEMENT AGAIN TODAY. BOTH SHOW A FAIRLY ACTIVE PATTERN WITH TWO SYSTEMS SET TO AFFECT AREA DURING THE LONG TERM PERIOD. FIRST SYSTEM WILL COME THROUGH MONDAY NIGHT INTO TUESDAY. A COLD FRONT SHOULD BE EAST OF AREA BY 12Z TUE. AREA WILL SEE PRETTY GOOD CHANCES FOR PRECIP. HIGH PRESSURE WILL BUILD IN FOR THE MIDDLE PART OF THE WEEK BUT ANOTHER LOW WILL MOVE OVER THE CENTRAL LAKES ON THURSDAY. A WARM FRONT FROM THIS LOW WILL LIFT NORTH ACROSS THE AREA ON THURSDAY AND GIVE ANOTHER DECENT SHOT OF RAIN. TEMPERATURES FOR THE MOST PART WILL AVERAGE A LITTLE BELOW NORMAL DURING THE PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD EAST ACROSS THE AREA FORCING FLOW ACROSS THE OPEN LAKES INTO THE REGION PRODUCING SOME STRATOCUMULUS CLOUDS AROUND 4500 FEET. SOME ISOLATED LOWER MVFR CEILINGS OF AROUND 3000 FEET WILL AFFECT ERIE FOR ABOUT THE FIRST HOUR OF THE TAF FORECAST PERIOD. SOME SCATTERING OUT WILL TAKE PLACE DURING THE AFTERNOON AS DRIER AIR WORKS INTO THE REGION. WINDS SHOULD REMAIN NORTH TO NORTHEAST THROUGH THE PERIOD. SLIGHTLY STRONGER WINDS AT ERIE THROUGH THE DAY DIMINISHING THIS EVENING. OUTLOOK...VFR CONDITIONS EXPECTED THROUGH MONDAY. COLD FRONT WILL MOVE THROUGH LATE MONDAY OR MONDAY NIGHT WITH MVFR WEATHER POSSIBLE IN SHOWERS. MVFR WEATHER WILL POSSIBLY LINGER INTO TUESDAY WITH A CHANCE OF SHOWERS WITH NORTHWEST FLOW. && .MARINE... WITH COLD FRONT PUSHED THROUGH THE REGION STRONGER WINDS IMMEDIATELY BEHIND THE FRONT HAVE SLOWLY DIMINISHED THIS AFTERNOON OVER THE LAKE. HOWEVER...WITH THE STRONG HIGH PRESSURE OVER THE NORTHERN PLAINS BUILDING EASTWARD THE PRESSURE GRADIENT WILL INCREASE TONIGHT AND SATURDAY ACROSS THE LAKE ALLOWING WINDS AND WAVES TO ONCE AGAIN PICK UP. WILL EXTEND SMALL CRAFT ADVISORY OVER THE LAKE THROUGH TONIGHT. WINDS WILL CONTINUE ON SATURDAY BUT WILL GRADUALLY DIMINISH DURING THE DAY AS HIGH PRESSURE CENTER MOVES OVER THE LAKE. HIGH PRESSURE CENTERED OVER THE LAKE SATURDAY NIGHT WILL ALLOW FOR LIGHT WINDS AND WAVES...THEN THE HIGH IS EXPECTED TO MOVE EAST OF THE LAKE THROUGH SUNDAY. WINDS TURN EAST AND SOUTH FOR THE END OF THE PERIOD. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...KOSARIK SHORT TERM...REL LONG TERM...KUBINA AVIATION...LOMBARDY MARINE...ABE
Hazardous weather outlook, Oct 16, 5:42 AM EDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 542 AM EDT THU OCT 16 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-170945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 542 AM EDT THU OCT 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.